Hail, Price
- When
- June 17, 11:52 AM CST
- Where
- Price County, 5 mi SW of Phillips
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.629, -90.473
An upper level low pressure system developed thunderstorms across northwest Wisconsin. A few of these became severe with large hail and high winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
An upper level low pressure system developed thunderstorms across northwest Wisconsin. A few of these became severe with large hail and high winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 17, 2:21 AM CST, 9 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 321 AM CDT SUN JUN 17 2007 .DISCUSSION... FORECAST FOCUS ON STRONG FRONTAL SYSTEM TRIGGERING TSTMS TODAY THROUGH MONDAY. SOME SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL...AS WELL AS HEAVY RAIN WILL BE POSSIBLE THIS AFTERNOON...THROUGH MONDAY. CURRENT MOSAIC RADAR IMAGERY SHOWS A LARGE AREA OF TSTMS TRACKING ENE ALONG A SFC WARM FRONT IN CEN ND. THIS AREA IS CO-LOCATED WITH STRONG ASCENT FROM THE RER OF THE UPR LVL JET. LARGE HAIL AND TORNADOES HAVE BEEN REPORTED WITH THIS AREA OF STORMS IN ND EARLY THIS MORNING. AS THE WARM FRONT LIFTS NORTH OVER THE FA AND INTO SRN CANADA BY MID DAY...THE ONGOING SHRA/TSTMS WILL SPREAD NEWRD ACROSS NRN MN. INCREASED TO LIKELY WORDING FOR THIS AREA THROUGH THE AM...KEEPING CHC POPS ELSEWHERE. GOOD MODEL AGREEMENT IN THE PLACEMENT OF THE SFC FEATURES TODAY...ALTHOUGH THE NAM HAS THE LOW DEEPENING A FEW MB LOWER /992 MB/ THAN THE GFS. BY THIS AFTERNOON...THE SFC LOW WILL BE CENTERED IN FAR NW MN...WHILE A STRONG COLD FRONT EXTENDS SWRD OVER THE CEN DAKOTAS. THE WARM FRONT AND BULK OF AFTN TSTMS ARE EXPECTED TO REMAIN ALONG AND JUST N OF THE INTL BORDER. THE NORTHLAND WILL BE SITUATED IN THE WARM SECTOR TODAY...WITH AN IMPRESSIVE 50 KT LLJ WITH A FETCH FROM THE GULF. AFTRN HEATING WILL MIX DOWN SFC WINDS OF AROUND 20-25 KTS FOR MOST LOCALES...A WIND ADVISORY MAY BE NEEDED IN THE SW ZONES. THE STRONG MOISTURE TRANSPORT PROVIDING ABUNDANT MOISTURE /PW UPWARDS 1.5 IN/ AND DEEP FORCING ASSOCIATED WITH THE COLD FROPA WILL BE SUFFICIENT FOR SVR STORMS AND LOCALLY HEAVY RAIN THIS AFTRN AND OVERNIGHT...CONTINUING IN WI ON MID DAY. SOME UNCERTAINTY IN TIMING AND PLACEMENT OF TSTMS THIS AFTRN/EARLY EVENING DUE TO CAPPING INVERSION PER FCST SOUNDINGS. HOWEVER...CAP QUICKLY WEAKENS /00-02Z/ AS COLD FRONT APPROACHES...WHERE TSTMS WILL SPREAD EAST OVER THE MN ZONES THROUGH THE NIGHT...AND WIS ZONES MONDAY. MUCAPE VALUES OF 1500-2000 J/KG EXISTS ALONG THE FRONT TO TAP INTO ONCE CAP BREAKS...WITH A BACKING WIND PROFILE AND 20-30 KT SHEAR. UPR LVL SUPPORT WILL ALSO BE FOUND WITH A MAX 200 MB JET DIV ZONE CO- LOCATED WITH THE CF OVERNIGHT. INCREASED TO LIKELY POPS FROM WEST TO EAST WITH THE FROPA THROUGH MON. ALSO INCREASED QPF...WHERE AMOUNTS IN EXCESS OF 2 INCHES WILL BE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS UNDER THE STRONGER STORMS. && .AVIATION... NW/SE AXIS OF INSTABILITY ASSOCIATED WITH 85H WARM FRONT WILL PUSH ACROSS CWA DURING MORNING HOURS. TEMPO MVFR CONDITIONS EXPECTED IN ELEVATED CONVECTION.CEILINGS/VIS SHOULD IMPROVE AFTER LATE MORNING.CAP WILL TRY TO LIMIT CONVECTION OVER MOST TERMINALS THROUGH MID AFTERNOON HOWEVER CONFIDENCE IS LOW AS INSTABILITY INCREASES. MAY NEED TO INCLUDE LLWS BY AFTERNOON AS CORE OF LLJ PASSES OVERHEAD. && POINT TEMPS/POPS... DLH 79 63 75 52 / 40 50 70 10 INL 79 62 71 52 / 70 60 40 10 BRD 90 67 74 56 / 40 70 40 10 HYR 88 69 79 56 / 40 20 60 10 ASX 82 68 79 54 / 40 20 60 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. GRANING/CANNON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 541 AM CDT SUN JUN 17 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-181200- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 541 AM CDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY AND OVERNIGHT. A FEW THUNDERSTORMS MAY BE SEVERE THIS MORNING IN THE BORDERLAND. THE STORMS MAY WEAKEN OR DISSIPATE IN THE LATE MORNING AND AFTERNOON...BUT WILL REDEVELOP THIS EVENING IN THE WEST. THESE STORMS WILL THEN SPREAD EAST OVER THE FORECAST AREA THROUGH THE NIGHT. SEVERE STORMS ARE EXPECTED LATE AFTERNOON AND OVERNIGHT...WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE FOUND ACROSS THE EASTERN HALF OF THE FORECAST AREA ON MONDAY. THESE STORMS MAY BECOME SEVERE...MAINLY IN NORTHWEST WISCONSIN. A CHANCE FOR THUNDERSTORMS RETURNS TO THE FORECAST TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. GRANING
The Duluth radar (KDLH), 189 km away, was scanning. The volume nearest the first event began at 17:52 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43147, 43148.